4 doctors weighed in:
What are the effects of overdosing on diabetes medication?
4 doctors weighed in

Dr. Rajesh Boorgu
Internal Medicine - Nephrology & Dialysis
1 doctor agrees
In brief: Hypoglycemia
Overdose of either Insulin or some oral agents for diabetes causes hypoglycemia or low blood sugar.
This can lead to altered mental status or coma in some cases. It should be treated rapidly with glucose containing foods or liquids to bring blood sugar up.

In brief: Hypoglycemia
Overdose of either Insulin or some oral agents for diabetes causes hypoglycemia or low blood sugar.
This can lead to altered mental status or coma in some cases. It should be treated rapidly with glucose containing foods or liquids to bring blood sugar up.
Dr. Rajesh Boorgu
Dr. Rajesh Boorgu
Thank
Dr. B.Gabriel Smolarz
Internal Medicine - Endocrinology
1 doctor agrees
In brief: Depends on which med
The effects of an overdose depend on which medication and how much.
Insulins, glimeperide, glyburide, Glipizide and those containing these medications can lower sugar below usual, most likely for a short periods of time. An overdose of others such as metformin, actos/avandia, januvia/tradjenta/onglyza are less likely to cause this problem.

In brief: Depends on which med
The effects of an overdose depend on which medication and how much.
Insulins, glimeperide, glyburide, Glipizide and those containing these medications can lower sugar below usual, most likely for a short periods of time. An overdose of others such as metformin, actos/avandia, januvia/tradjenta/onglyza are less likely to cause this problem.
Dr. B.Gabriel Smolarz
Dr. B.Gabriel Smolarz
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
162K people helped
Continue
107,000 doctors available
Read more answers from doctors